Belching in any way related to lipodistrophy and meds?
Jan 10, 2010
Hello. I have been HIV+ for nearly 25 years. I'm currently 33 yrs old with CD4 around 500 and VL undetectable. I've been on Atripla for nearly 4 years. Prior to this, over a period of several weeks, I noticed frequent belching concurrent with fat loss in my face, legs and arms. The belching went away for a few years and just last month the belching started again. I've noticed additional fat loss in my face associated with lipodystrophy. It's become more pronounced and I'm now worried there is another underlying cause. My last comprehensive lab work in November was normal. Has the belching been associated with lipodystrophy or meds before and is there a way to determine what is causing the recent episode?
Response from Dr. Henry
Good question-in some pxs who have increased intra-abdominal fat they notice fullness and increased belching. Have you had the intra-abdominal fat assessed? In the general population belching most often related to air ingestion from rapid or abnormal eating , carbonated drinks, gum chewing, smoking, or subconscious air swallowing. Sometimes stomach/esophagus problems can contribute (GI assessment). Atripla has not been clearly linked to increased belching and I have not heard of other patients in out clinic with that complaints among the scores we have on Atripla-but will ask around. Does any reader have any awareness of a link between Atripla and belching--if so please post. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.